MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07P48-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A literature article by ingo mrosewski, viola dannheim, robert klett, matthias urbank, silvia stobbe, jochen r ittner and martin bidlingmaier, ¿rare coincidence: macro-thyroid-stimulating hormone and multiple manufacturer-specific interferences in thyroid hormone immunoassays¿ annals of clinical biochemistry 2024, vol 61(6) 484-489, documented falsely elevated alinity i tsh results for a 44-year-old male patient with no signs of thyroid disease and no personal or family history of thyroid dysfunction.The following data was provided: initial work-up in january 2023 generated by non-abbott device: roche e801 tsh result = 63.9 miu/l (reference range: 0.40 to 4.00 miu/l) siemens advia centaur xpt tsh result = 8.89 miu/l (reference range: 0.35 to 5.50 miu/l siemens dimension exl tsh result = 53.2 miu/l (reference range: 0.36 to 3.74 miu/l) siemens immulite 2000 tsh result = 57.1 miu/l (reference range: 0.40 to 4.00 miu/l) beckman coulter/brahms tsh result = 10.3 miu/l (reference range: 0.45 to 4.50 miu/l).Work-up 8 weeks later: alinity i tsh result = 35.4 miu/l (reference range: 0.35 to 4.94 miu/l) alinity i tsh result after hbt (heterophile blocking tube) = 35.8 miu/l alinity i tsh result after nabt (non-specific antibody blocking tube) = 32.7 miu/l roche e801 tsh result = 56.0 miu/l roche e801 tsh result after peg (polyethylene glycol) = 1.38 miu/l roche e801 tsh result after ba (biotin absorption) = 55.3 miu/l final patient follow-up in (b)(6) 2024: roche e801 tsh result = 73.8 miu/l there was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
A literature article by ingo mrosewski, viola dannheim, robert klett, matthias urbank, silvia stobbe, jochen r ittner and martin bidlingmaier, ¿rare coincidence: macro-thyroid-stimulating hormone and multiple manufacturer-specific interferences in thyroid hormone immunoassays¿ annals of clinical biochemistry 2024, vol 61(6) 484-489, documented falsely elevated alinity i tsh results for a 44-year-old male patient with no signs of thyroid disease and no personal or family history of thyroid dysfunction.The following data was provided: initial work-up in january 2023 generated by non-abbott device: roche e801 tsh result = 63.9 miu/l (reference range: 0.40 to 4.00 miu/l), siemens advia centaur xpt tsh result = 8.89 miu/l (reference range: 0.35 to 5.50 miu/l, siemens dimension exl tsh result = 53.2 miu/l (reference range: 0.36 to 3.74 miu/l), siemens immulite 2000 tsh result = 57.1 miu/l (reference range: 0.40 to 4.00 miu/l), beckman coulter/brahms tsh result = 10.3 miu/l (reference range: 0.45 to 4.50 miu/l).Work-up 8 weeks later: alinity i tsh result = 35.4 miu/l (reference range: 0.35 to 4.94 miu/l), alinity i tsh result after hbt (heterophile blocking tube) = 35.8 miu/l, alinity i tsh result after nabt (non-specific antibody blocking tube) = 32.7 miu/l, roche e801 tsh result = 56.0 miu/l, roche e801 tsh result after peg (polyethylene glycol) = 1.38 miu/l, roche e801 tsh result after ba (biotin absorption) = 55.3 miu/l.Final patient follow-up in march 2024: roche e801 tsh result = 73.8 miu/l.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information from the article ¿rare coincidence: macro-thyroid-stimulating hormone and multiple manufacturer-specific interferences in thyroid hormone immunoassays¿, a ticket trending review, a device history record review, and a labeling review.Return testing was not completed as returns were not available.The data and information provided in the article were reviewed and support the complaint issue.A ticket search by lot could not be performed as the likely cause lot is unknown.A review of tracking and trending data for the alinity i tsh assay did not identify an increase in complaints.A review of the device history record did not identify any non-conformance's or deviations with the likely cause list number and the complaint issue.A review of labeling was performed and found to sufficiently address the customer's issue.Based on this investigation, no systemic issue or deficiency was identified with the alinity i tsh reagent, lot number unknown.

Brand Name
ALINITY I TSH REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20978930
Report Number3005094123-2024-00654
Device Sequence Number20948019
Product Code JLW
UDI-Device Identifier00380740131142
UDI-Public(01)00380740131142
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07P48-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, 205UNKNOWND11.; ALNTY I PROCESSING MODU, 03R65-01, 205UNKNOWND11.
Patient Age44 YR
Patient SexMale